Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 70, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 23, 2015, 10:28 PM CDT for Logan County, Payne County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2015, 10:28 PM CDT (03:28 UTC)
- Expired
- May 24, 2015, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Logan County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 63 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1041 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 24.3
The text
As transmitted, in the capitals the NWS used until 2016.
107
WGUS54 KOUN 240328
FFWOUN
OKC083-119-240600-
/O.NEW.KOUN.FF.W.0070.150524T0328Z-150524T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1028 PM CDT SAT MAY 23 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LOGAN COUNTY IN CENTRAL OKLAHOMA...
SOUTHWESTERN PAYNE COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 100 AM CDT
* AT 1027 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
A THUNDERSTORM PRODUCING HEAVY RAIN FROM GUTHRIE TO EASTERN PAYNE
COUNTY. UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GUTHRIE...LANGSTON...CRESCENT...CASHION...COYLE...CEDAR VALLEY...
MARSHALL...MULHALL...CIMARRON CITY...ORLANDO...MERIDIAN...LOVELL...
LAKE CARL BLACKWELL...NAVINA AND SEWARD.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3572 9715 3573 9767 3616 9767 3616 9714
$$
KURTZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 23, 8:36 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 23, 8:36 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 836 PM CDT SAT MAY 23 2015 .UPDATE... QUICK UPDATE TO EVOLVING HEAVY RAIN... && .DISCUSSION... IN SHORT... THE FRONTAL BOUNDARY HAS STALLED OUT DUE TO THE WARM SECTOR CONVECTION AHEAD OF THE FRONT COLLIDING WITH THE DEVELOPMENT ALONG THE FRONT EARLIER THIS EVENING. IN RESPONSE... HEAVY RAINFALL WILL CONTINUE TO EVOLVE FROM EAST CENTRAL OK TO THE OKC METRO... BACK TO SWRN OK AND INTO NRN TX THROUGH THIS EVENING. LIFE THREATENING FLOODING IS ALREADY OCCURRING AND THIS ADDITIONAL HEAVY RAINFALL WILL ONLY EXACERBATE THE SITUATION. IT IS IMPERATIVE THAT YOU DO NOT DRIVE INTO FLOODED ROADWAYS OR TRY TO WALK OR PLAY IN FLOOD WATERS. THIS IS A DANGEROUS SITUATION... PLEASE HEED ALL FLOOD WARNINGS AND INSTRUCTIONS FROM LOCAL OFFICIALS AND LAW ENFORCEMENT. JTK && .PREV DISCUSSION... /ISSUED 628 PM CDT SAT MAY 23 2015/ AVIATION...24/00Z TAF ISSUANCE... ACTIVE AVIATION PERIOD FOR THIS EVENING... OVERNIGHT AND THROUGH SUNDAY. A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS CENTRAL OKLAHOMA THROUGH THE FIRST HALF OF THE TAF PERIOD... WITH IFR CONDITIONS PERSISTING FOR MOST OF THE NIGHT INTO SUNDAY. RAIN WILL GRADUALLY END FROM WEST TO EAST THROUGH SUNDAY MORNING... BUT CHANCES REMAIN HIGH THROUGH THE END OF THE PERIOD. JTK PREV DISCUSSION... /ISSUED 236 PM CDT SAT MAY 23 2015/ DISCUSSION... DANGEROUS SITUATION SETTING UP ACROSS PARTS OF OKLAHOMA AND NORTH TEXAS AS ROUNDS OF VERY HEAVY RAINFALL ARE EXPECTED TO CONTINUE TONIGHT/SUNDAY. MANY RIVERS ARE IN FLOOD AND ADDITIONAL TORRENTIAL RAINFALL AND RAINFALL RATES OF IN EXCESS OF 2 INCHES AN HOUR WILL CONTINUE TO EXACERBATE THE SITUATION. PLEASE BE CAREFUL. WILL CONT WITH FLASH FLOOD WATCH THROUGH 12Z MONDAY. THERE IS ALSO A THREAT OF SEVERE WEATHER... MAINLY ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS THIS AFTN AND EVENING. LOW AND DEEP LAYER SHEAR... HOWEVER INSTABILITY REMAINS RATHER LIMITED OUTSIDE OF FAR SOUTHERN SECTIONS OF THE AREA. PATTERN REMAINS RATHER ACTIVE AS ANOTHER UPPER DISTURBANCE WILL KEEP A CHANCE OF STORMS AND POSSIBLY SOME SEVERE STORMS IN THE FORECAST INTO THE DAY ON MONDAY. RAIN CHANCES THEN DECREASE FOR A COUPLE OF DAYS... HOWEVER THEY DO REMAIN. HIGHER RAIN CHANCES RETURN BY LATE IN THE WEEK AS YET ANOTHER UPPER SHORTWAVE APPROACHES BY THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 72 62 80 / 100 90 20 30 HOBART OK 62 75 58 81 / 100 50 20 30 WICHITA FALLS TX 65 77 62 81 / 100 80 20 40 GAGE OK 59 76 56 82 / 40 30 20 20 PONCA CITY OK 61 73 61 81 / 100 80 30 20 DURANT OK 68 73 65 79 / 100 100 60 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ004>048-050>052. TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ083>090. &&
Hazardous weather outlook, May 23, 6:51 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 651 PM CDT SAT MAY 23 2015 OKZ004>048-050>052-TXZ083>090-250000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 651 PM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS EVENING AND TONIGHT... .FLOODING... WIDESPREAD FLOODING IS OCCURRING ACROSS MUCH OF WESTERN... CENTRAL AND SOUTHERN OKLAHOMA AND NORTHERN TEXAS. THE FLOOD THREAT WILL CONTINUE TO BE EXACERBATED WHERE EVER HEAVY RAIN OCCURS... AND AREA RIVERS AND STREAMS WILL SEE RISES AND ADDITIONAL FLOODING. THIS IS A LIFE THREATENING FLOOD SITUATION. DEADLY FLASH FLOODING IS LIKELY... WHEN ENCOUNTERING FLOODED ROADS... TURN AROUND DONT DROWN. .THUNDERSTORMS... THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE SLIGHT RISK IS GENERALLY SOUTHEAST OF A LINE FROM SAYRE TO WATONGA TO ENID TO PERRY... AND WEST OF A LINE FROM HOLDENVILLE TO LAKE TEXOMA. THE SLIGHT RISK INCLUDES ALL OF WESTERN NORTH TEXAS. A MARGINAL RISK COVERS MOST OF THE REST OF OKLAHOMA. THERE IS A MEDIUM THREAT FOR TORNADOES... AS LOW STORM BASES... DECENT MOIST AIR AND SHEAR WILL SUPPORT TORNADO DEVELOPMENT WITH THE STRONGEST STORMS THROUGH THIS EVENING. HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS UP TO 70 MPH ARE ALSO POSSIBLE. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH TEXAS...SHOULD STAY PREPARED FOR FLOODING AND/OR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .FLOODING... HEAVY RAIN IS EXPECTED TO CONTINUE INTO SUNDAY...AND POSSIBLY MONDAY. CONTINUED FLOODING IS LIKELY. .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND MONDAY. THUNDERSTORMS REMAIN IN THE FORECAST THROUGH AT LEAST FRIDAY. SEVERE STORMS ARE UNLIKELY AFTER MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
In the hours before
Local storm report, May 23, 10:03 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1003 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM FLASH FLOOD 1 S TECUMSEH 35.25N 96.94W
05/23/2015 POTTAWATOMIE OK AMATEUR RADIO
WIDESPREAD FLOODING. MULTIPLE CARS ARE BEING SWEPT AWAY.
RESCUES ARE ONGOING.
&&
MDAYLocal storm report, May 23, 10:13 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1013 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM FLASH FLOOD 1 N SHAWNEE 35.35N 96.92W
05/23/2015 POTTAWATOMIE OK AMATEUR RADIO
WATER IS 3 FT DEEP ON MACARTHUR STREET.
&&
MDAYLocal storm report, May 23, 10:14 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1014 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM FLASH FLOOD 5 S ROOSEVELT 34.78N 99.02W
05/23/2015 KIOWA OK EMERGENCY MNGR
HIGHWAY 183 5 MILES SOUTH OF ROOSEVELT CLOSED BY ODOT.
RAIN IS ONGOING.
&&
MDAYLocal storm report, May 23, 10:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1020 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLASH FLOOD 5 E BILLINGS 36.53N 97.35W
05/23/2015 NOBLE OK TRAINED SPOTTER
OK HIGHWAY 15 1/2 MILE WEST OF I-35 CLOSED DUE TO HIGH
WATER.
&&
MDAYLocal storm report, May 23, 10:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1022 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM FLASH FLOOD SE NORMAN 35.22N 97.44W
05/23/2015 CLEVELAND OK FIRE DEPT/RESCUE
MOST NORTH/SOUTH ROADS...36TH...48TH...72ND...84TH...ALL
HAVE MAJOR FLOODING SOUTH OF HIGHWAY 9 IN EAST NORMAN.
&&
MDAYLocal storm report, May 23, 10:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1024 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM FLASH FLOOD 2 E NORMAN 35.22N 97.41W
05/23/2015 CLEVELAND OK FIRE DEPT/RESCUE
HARRAH RD WASHED OUT BETWEEN INDIAN HILLS AND TECUMSEH.
IN LITTLE AXE/EAST NORMAN AREA. PEEBLY ROAD UNDER 3 FEET
OF WATER JUST NORTH OF INDIAN HILLS.
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:03 PM CDT | Flash Flood Warning | OUN | Lincoln, Payne | 6 hr |
| May 23, 7:06 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 24 min |
| May 23, 7:11 PM CDT | Flash Flood Warning | OUN | Cleveland, Garvin, Grady, McClain, Murray, Pottawatomie and 1 more | 6 hr |
| May 23, 7:17 PM CDT | Tornado Warning | OUN | Cleveland, Garvin, McClain | 28 min |
| May 23, 7:26 PM CDT | Flash Flood Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 6 hr |
| May 23, 7:28 PM CDT | Tornado Warning | OUN | Hughes | 32 min |
| May 23, 7:30 PM CDT | Tornado Warning | OUN | Pottawatomie | 30 min |
| May 23, 7:41 PM CDT | Areal Flood Warning | OUN | Garfield, Noble | 8 hr |
| May 23, 8:05 PM CDT | Tornado Warning | OUN | Cleveland, Pottawatomie | 25 min |
| May 23, 8:11 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 16 min |
| May 23, 8:35 PM CDT | Flash Flood Warning | OUN | Lincoln, Pottawatomie | 6 hr |
| May 23, 8:36 PM CDT | River Flood Warning | OUN | Grant, Kay, Noble | 4 days |
| May 23, 8:36 PM CDT | River Flood Warning | OUN | Grant, Kay | 49 hr |
| May 23, 8:42 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche | 4 hr |
| May 23, 9:08 PM CDT | Flash Flood Warning | OUN | Beckham, Blaine, Caddo, Canadian, Custer, Greer and 4 more | 6 hr |
| May 23, 9:17 PM CDT | Areal Flood Warning | OUN | Grant, Kay | 6 hr |
| May 23, 9:34 PM CDT | River Flood Warning | OUN | Caddo, Kiowa, Washita | 4 days |
| May 23, 9:39 PM CDT | River Flood Warning | OUN | Kingfisher, Logan | 69 hr |
| May 23, 9:41 PM CDT | River Flood Warning | OUN | Logan, Payne | 59 hr |
| May 23, 9:41 PM CDT | River Flood Warning | OUN | Payne | 5 days |
| May 23, 9:51 PM CDT | Flash Flood Warning | OUN | Comanche, Cotton, Tillman | 3 hr |
| May 23, 10:00 PM CDT | River Flood Warning | OUN | Hughes, Seminole | 3 days |
| May 23, 10:03 PM CDT | River Flood Warning | OUN | Canadian, Oklahoma | 24 hr |
| May 23, 10:06 PM CDT | River Flood Warning | OUN | Canadian, Cleveland, Grady, McClain | 37 hr |
| May 23, 10:06 PM CDT | River Flood Warning | OUN | Cleveland, McClain, Pottawatomie | 4 days |
| May 23, 10:06 PM CDT | River Flood Warning | OUN | Hughes | 27 hr |
| May 23, 10:53 PM CDT | River Flood Warning | OUN | Pottawatomie | 46 hr |
| May 23, 11:52 PM CDT | Flash Flood Warning | OUN | Atoka, Coal, Hughes, Johnston, Lincoln, Murray and 3 more | 8 hr |
| May 24, 12:46 AM CDT | Flash Flood Warning | OUN | Caddo, Cleveland, Comanche, Garvin, Grady, Kiowa and 4 more | 6 hr |
| May 24, 12:51 AM CDT | Areal Flood Warning | OUN | Jackson, Tillman | 4 hr |
| May 24, 12:58 AM CDT | Areal Flood Warning | OUN | Beckham, Custer, Greer, Harmon, Jackson, Kiowa and 3 more | 13 hr |
| May 24, 1:02 AM CDT | Areal Flood Warning | OUN | Blaine, Caddo, Canadian, Cleveland, Custer, Dewey and 11 more | 29 hr |
| May 24, 1:10 AM CDT | Flash Flood Warning | OUN | Carter, Garvin, Grady, Jefferson, Johnston, Love and 3 more | 6 hr |
| May 24, 1:36 AM CDT | River Flood Warning | OUN | Kingfisher | 23 hr |
| May 24, 3:05 AM CDT | Areal Flood Warning | OUN | Garfield, Grant, Kay, Noble | 15 hr |
| May 24, 3:32 AM CDT | River Flood Warning | OUN | Blaine, Kingfisher, Major | 32 hr |
| May 24, 3:33 AM CDT | River Flood Warning | OUN | Kingfisher | 9 hr |
| May 24, 3:41 AM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Johnston, Marshall | 5 hr |
| May 24, 3:44 AM CDT | River Flood Warning | OUN | Hughes | 38 hr |
| May 24, 6:11 AM CDT | River Flood Warning | OUN | Hughes | 19 hr |
| May 24, 6:46 AM CDT | Areal Flood Warning | OUN | Caddo, Cleveland, Comanche, Garvin, Grady, Kiowa and 6 more | 23 hr |
| May 24, 7:13 AM CDT | Areal Flood Warning | OUN | Carter, Garvin, Grady, Jefferson, Johnston, Love and 5 more | 23 hr |
| May 24, 7:38 AM CDT | Areal Flood Warning | OUN | Atoka, Coal, Garvin, Hughes, Johnston, Lincoln and 6 more | 23 hr |
| May 24, 8:01 AM CDT | Areal Flood Warning | OUN | Atoka, Bryan, Johnston, Marshall | 23 hr |
| May 24, 9:01 AM CDT | River Flood Warning | OUN | Greer, Jackson | 23 hr |
| May 24, 12:15 PM CDT | River Flood Warning | OUN | Blaine, Canadian | 13 hr |
| May 24, 2:51 PM CDT | River Flood Warning | OUN | Logan | 24 hr |
| May 24, 3:08 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Blaine, Custer, Dewey, Garfield, Grant and 5 more | 3 hr |
| May 24, 4:00 PM CDT | Flash Flood Warning | OUN | Garfield, Grant, Kay, Kingfisher, Logan, Noble and 1 more | 4 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.